Alert archive / Minnesota / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 14, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Jun 7, 2015, 4:39 PM CDT for Polk County, Minnesota; Grand Forks County, North Dakota. It was in force for 36 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 7, 2015, 4:39 PM CDT (21:39 UTC)
- Expired
- Jun 7, 2015, 5:15 PM CDT
- In force
- 36 min
- Issued by
- NWS Grand Forks, ND
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Polk County, MN, Grand Forks County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 51 km from the middle of the area, began a volume at 21:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 7, 4:45 PM CDT | HAIL 1 | 1 Nne East Grand Forks, MN | |
| Jun 7, 4:45 PM CDT | HAIL 1 | East Grand Forks, MN | |
| Jun 7, 4:46 PM CDT | HAIL 0.88 | East Grand Forks, MN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
International Fa, MN (KINL), launched 12:00Z, 9.7 hours before the alert went out and 270 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 469 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -78 m²/s²
- 0-3 km storm-relative helicity
- -48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
861 WUUS53 KFGF 072139 SVRFGF MNC119-NDC035-072245- /O.NEW.KFGF.SV.W.0014.150607T2139Z-150607T2245Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 439 PM CDT SUN JUN 7 2015 THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN POLK COUNTY IN NORTHWESTERN MINNESOTA... EAST CENTRAL GRAND FORKS COUNTY IN NORTHEASTERN NORTH DAKOTA... * UNTIL 545 PM CDT * AT 439 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER EAST GRAND FORKS...OR NEAR GRAND FORKS...MOVING SOUTHEAST AT 25 MPH. HAZARD...QUARTER SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. * THIS SEVERE THUNDERSTORM WILL BE NEAR... MALLORY AROUND 450 PM CDT. DAVIDSON...BYGLAND AND KEY WEST AROUND 455 PM CDT. FISHER AROUND 510 PM CDT. CROOKSTON AND ELDRED AROUND 525 PM CDT. HAROLD AND GREENVIEW AROUND 545 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 4754 9658 4787 9712 4801 9697 4776 9634 TIME...MOT...LOC 2139Z 306DEG 20KT 4791 9699 HAIL...1.00IN WIND...<50MPH $$ VOELKER
2 follow-up statements
033 WWUS53 KFGF 072203 SVSFGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 503 PM CDT SUN JUN 7 2015 MNC119-NDC035-072245- /O.CON.KFGF.SV.W.0014.000000T0000Z-150607T2245Z/ POLK MN-GRAND FORKS ND- 503 PM CDT SUN JUN 7 2015 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT FOR SOUTHWESTERN POLK AND EAST CENTRAL GRAND FORKS COUNTIES... AT 502 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR EAST GRAND FORKS...OR NEAR GRAND FORKS...MOVING SOUTHEAST AT 20 MPH. HAZARD...QUARTER SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. THIS SEVERE STORM WILL BE NEAR... MALLORY AROUND 510 PM CDT. DAVIDSON AROUND 535 PM CDT. KEY WEST AROUND 545 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 4754 9658 4787 9712 4801 9697 4776 9634 TIME...MOT...LOC 2202Z 272DEG 8KT 4793 9694 HAIL...1.00IN WIND...<50MPH $$ VOELKER
936
WWUS53 KFGF 072215
SVSFGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
515 PM CDT SUN JUN 7 2015
MNC119-NDC035-072225-
/O.CAN.KFGF.SV.W.0014.000000T0000Z-150607T2245Z/
POLK MN-GRAND FORKS ND-
515 PM CDT SUN JUN 7 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN POLK AND EAST
CENTRAL GRAND FORKS COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 4754 9658 4787 9712 4801 9697 4776 9634
TIME...MOT...LOC 2212Z 306DEG 20KT 4793 9690
$$
VOELKERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 3:18 PM CDT, 1 hour 21 minutes earlier.
Area forecast discussion, Jun 7, 3:18 PM CDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 318 PM CDT SUN JUN 7 2015 .SHORT TERM...(THIS EVENING THROUGH MONDAY NIGHT) ISSUED AT 316 PM CDT SUN JUN 7 2015 AFTERNOON STORMS HAVE DEVELOPED AS CONVECTIVE TEMPS HAVE BEEN REACHED AND ARE TRACKING SSE ALONG AN AXIS OF HIGHER INSTABILITY. MESOANALYSIS INDICATES MUCAPES IN THE 2000 TO 2400 RANGE WITH AROUND 20KTS OF 0-3KM SHEAR. LARGE HAIL THE MAIN THREAT AND IF STORMS CAN ORGANIZE THEN WINDS MAY BECOME MORE PREVALENT. ACTIVITY WILL DIMINISH QUICKLY WITH SUNDOWN. CLOUDS WILL SCATTERED OUT AND THERE IS ANOTHER CHANCE FOR SOME FOG ACROSS THE AREA...PATCHY AT BEST SO WILL NOT ADD INTO THE GRIDS YET. FULL SUN AGAIN TOMORROW WITH NW FLOW ALOFT AND A BIT OF A DRIER AIRMASS IN PLACE WILL GO A BIT HIGHER FOR MAX TEMPS THAN TODAY. .LONG TERM...(TUESDAY THROUGH SUNDAY) ISSUED AT 316 PM CDT SUN JUN 7 2015 TUESDAY TO WEDNESDAY NIGHT...FROPA EXPECTED TO MOVE ACROSS THE AREA TUESDAY MORNING WITH CHANCE FOR SHOWERS AND THUNDERSTORMS ALONG AND AHEAD OF THE FRONT. TIMING OF THE FRONT APPEARS TO BE IN THE FIRST PART OF THE DAY AND SUBSEQUENTLY WILL LIMIT COVERAGE AND STRENGTH OF STORMS BEFORE PEAK HEATING AND MAX INSTABILITY TIME. WEDNESDAY WILL BE COOLER...POST FRONTAL AND DRIER AS PWATS WILL DROP INTO THE HALF TO 6 TENTHS OF AN INCH RANGE WITH A WEAK SFC HIGH BUILDING INTO THE AREA. WEDNESDAY NIGHT THROUGH SUNDAY...LONG RANGE MODELS INITIALLY IN GOOD AGREEMENT WITH SHORT WAVE CROSSING THE CENTRAL PLAINS WHICH CLIPS THE SOUTHERN FA WITH PCPN AND WILL CONCENTRATE HIGHEST POPS THERE. AFTER THIS MODELS IN LESS AGREEMENT ALTHOUGH NEXT FEATURE LOOKS TO BE A FRONTAL PASSAGE SATURDAY. TEMPERATURES LOOK CLOSE TO AVERAGE THROUGH THE PERIOD. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON) ISSUED AT 1234 PM CDT SUN JUN 7 2015 VFR CIGS TO BECOME SCT-BKN AS TEMPERATURES RISE TO CONVECTIVE VALUES. SHOWERS AND TSRA TO BECOME MORE SCT AS THE AFTERNOON GOES ON. CANNOT RULE OUT SOME SMALL HAIL AND GUSTY WINDS WITH STRONGER STORMS. STORMS AND CIGS TO DIMINISH THIS EVENING WITH LOSS OF HEATING. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && SHORT TERM...JK LONG TERM...VOELKER AVIATION...VOELKER
Hazardous weather outlook, Jun 7, 6:46 AM CDT, 9 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 646 AM CDT SUN JUN 7 2015 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-081200- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 646 AM CDT SUN JUN 7 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON. STORMS ARE NOT EXPECTED TO BECOME SEVERE...BUT COULD PRODUCE BRIEF DOWNPOURS AND LIGHTNING. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. JR
In the hours before
Local storm report, Jun 7, 2:48 PM CDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
248 PM CDT SUN JUN 07 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0242 PM HAIL ALVARADO 48.19N 97.00W
06/07/2015 E2.00 INCH MARSHALL MN PUBLIC
RELAYED VIA SOCIAL MEDIA
&&
JKAISERLocal storm report, Jun 7, 3:09 PM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
309 PM CDT SUN JUN 07 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM HAIL ALVARADO 48.19N 97.00W
06/07/2015 M3.00 INCH MARSHALL MN PUBLIC
RELAYED VIA SOCAIL MEDIA
&&
JKAISERLocal storm report, Jun 7, 3:17 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
317 PM CDT SUN JUN 07 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0316 PM HAIL CROOKSTON 47.77N 96.61W
06/07/2015 M1.00 INCH POLK MN TRAINED SPOTTER
&&
JKAISERLocal storm report, Jun 7, 3:42 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
342 PM CDT SUN JUN 07 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0337 PM HAIL 2 S ROSS 48.88N 95.92W
06/07/2015 M1.75 INCH ROSEAU MN TRAINED SPOTTER
&&
JKAISERLocal storm report, Jun 7, 3:58 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
358 PM CDT SUN JUN 07 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM HEAVY RAIN FOX 48.84N 95.90W
06/07/2015 M2.00 INCH ROSEAU MN TRAINED SPOTTER
2 INCHES OF RAIN FELL IN APPROXIMATELY 30 MINUTES. PEA
SIZE HAIL ALSO COMING DOWN WITH THE RAIN.
&&
HOPKINSLocal storm report, Jun 7, 4:06 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
406 PM CDT SUN JUN 07 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0402 PM HAIL GILBY 48.08N 97.47W
06/07/2015 M0.88 INCH GRAND FORKS ND PUBLIC
MOSTLY DIME SIZE BUT A FEW NICKEL SIZED HAIL STONES TOO.
&&
JKAISERThe office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 7:09 PM CDT | Special Weather Statement | FGF | Otter Tail | 66 min |
| Jun 6, 7:39 PM CDT | Special Weather Statement | FGF | Otter Tail | 36 min |
| Jun 6, 11:21 PM CDT | Dense Fog Advisory | FGF | Kittson, Marshall, Polk | 8 hr |
| Jun 7, 1:32 PM CDT | Special Weather Statement | FGF | Marshall | 58 min |
| Jun 7, 1:45 PM CDT | Severe Thunderstorm Warning | FGF | Marshall, Polk | 60 min |
| Jun 7, 1:57 PM CDT | Severe Thunderstorm Warning | FGF | Kittson | 63 min |
| Jun 7, 2:13 PM CDT | Tornado Warning | FGF | Marshall, Polk | 47 min |
| Jun 7, 2:33 PM CDT | Severe Thunderstorm Warning | FGF | Kittson, Marshall | 29 min |
| Jun 7, 3:13 PM CDT | Severe Thunderstorm Warning | FGF | Norman, Polk | 62 min |
| Jun 7, 3:39 PM CDT | Severe Thunderstorm Warning | FGF | Beltrami, Lake of the Woods, Roseau | 32 min |
| Jun 7, 3:48 PM CDT | Severe Thunderstorm Warning | FGF | Polk, Red Lake | 42 min |
| Jun 7, 4:38 PM CDT | Severe Thunderstorm Warning | FGF | Mahnomen | 29 min |
| Jun 7, 5:59 PM CDT | Special Weather Statement | FGF | Hubbard | 61 min |
| Jun 7, 6:11 PM CDT | Special Weather Statement | FGF | Grand Forks | 64 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2015Severe Thunderstorm Warnings in North Dakota, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.